Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 170, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 3:21 PM CDT for Adair County, Cumberland County, Metcalfe County, Kentucky. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 27, 2014, 3:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adair County, KY, Cumberland County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 129 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:28 PM CDT | HAIL 1 | 3 Wnw Subtle, KY | SPOTTER REPORTED QUARTER SIZE OR BIGGER HAIL... ALSO SOME STRONG WINDS. |
| Jul 27, 3:36 PM CDT | TSTM WND DMG | 4 N Burkesville, KY | TREES DOWN OFF HWY 3140 |
| Jul 27, 3:38 PM CDT | HAIL 1 | 1 Se Becks Store, KY | HAIL AN INCH IN DIAMETER... FALLING FOR THE PAST SEVEN MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS53 KLMK 272021
SVRLMK
KYC001-057-169-272050-
/O.NEW.KLMK.SV.W.0170.140727T2021Z-140727T2050Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
EAST CENTRAL METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 350 PM CDT
* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDMONTON...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COFER...TORIA...BREEDING...SPARKSVILLE...CHANCE...BAKERTON...
FAIRPLAY...AMANDAVILLE...INROAD...CUNDIFF AND GLENS FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3691 8563 3699 8567 3704 8523 3692 8523
3690 8528 3688 8525 3686 8525 3685 8523
3681 8523
TIME...MOT...LOC 2022Z 273DEG 31KT 3694 8558
HAIL...1.25IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
194
WWUS53 KLMK 272036
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT SUN JUL 27 2014
KYC169-272046-
/O.CAN.KLMK.SV.W.0170.000000T0000Z-140727T2050Z/
METCALFE KY-
336 PM CDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL METCALFE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3686 8544 3692 8547 3695 8544 3696 8545
3704 8523 3692 8523 3690 8528 3688 8525
3686 8525 3685 8523 3681 8523
TIME...MOT...LOC 2036Z 273DEG 31KT 3693 8543
$$
KYC001-057-272050-
/O.CON.KLMK.SV.W.0170.000000T0000Z-140727T2050Z/
ADAIR KY-CUMBERLAND KY-
336 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CUMBERLAND AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 350 PM CDT...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
EDMONTON...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKERTON...CHANCE...FAIRPLAY...AMANDAVILLE...INROAD...CUNDIFF AND
GLENS FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3686 8544 3692 8547 3695 8544 3696 8545
3704 8523 3692 8523 3690 8528 3688 8525
3686 8525 3685 8523 3681 8523
TIME...MOT...LOC 2036Z 273DEG 31KT 3693 8543
HAIL...1.25IN
WIND...60MPH
$$
SCHOETTMER942
WWUS53 KLMK 272048
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT SUN JUL 27 2014
KYC001-057-272059-
/O.EXP.KLMK.SV.W.0170.000000T0000Z-140727T2050Z/
ADAIR KY-CUMBERLAND KY-
348 PM CDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND AND
SOUTH CENTRAL ADAIR COUNTIES WILL EXPIRE AT 450 PM EDT/350 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3686 8544 3692 8547 3695 8544 3696 8545
3704 8523 3692 8523 3690 8528 3688 8525
3686 8525 3685 8523 3681 8523
TIME...MOT...LOC 2049Z 273DEG 31KT 3692 8529
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:07 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 27, 2:07 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT Sun Jul 27 2014 .SHORT TERM (Now through Monday Night)... Issued at 305 PM EDT Sun Jul 27 2014 ...Conditional severe threat continues across south-central KY this afternoon into early this evening... The synoptic pattern this afternoon features a strong digging trough across the Midwest and Great Lakes, with an upstream ridge amplifying across the western CONUS. This trough will dig into the Ohio Valley tonight into tomorrow, allowing for drier weather and much cooler temperatures to filter into the region. Before the cooler and drier air works in, we must first deal with a conditional severe weather threat this afternoon into early this evening across south-central KY. A volatile airmass has developed in this region, with MLCAPEs of 3000+ J/kg according to the latest SPC mesoanalysis. However, very warm mid-level air has also advected into this region (700mb temps around 11C) which is putting the lid on convection thus far. Latest satellite imagery shows a boundary pushing into northern KY as of this writing. This boundary is only weakly convergent, thus there remains some uncertainty as to whether additional convection will be able to push through the cap and develop along it. Latest hi-res guidance continues to support development from 21-22Z along this boundary across southern KY, so think it is too early to let our guard down. If scattered convection is able to develop, effective shear of 40-50 knots will likely support quick supercell development capable of large hail and damaging winds. A conditional tornado threat will be possible with any storm that can develop given the low-level speed shear, but veered surface flow will limit low-level hodograph length. The synoptic cold front located well north across central Illinois will push through overnight, bringing cooler and drier conditions to the region. Overnight lows tonight will fall into the low and mid 60s, with falling dewpoints into the lower 60s. The upper-level trough will dig into the region Monday afternoon. This cold core aloft may be enough to induce some isolated sprinkles/light showers over the Northern Bluegrass region of Kentucky. Otherwise, it will be a mainly dry day with much cooler temperatures as highs will struggle to get out of the upper 70s. Monday night will be mainly clear as a surface ridge builds in from the northwest. With generally light winds, it will be an unseasonably cool night as temperatures dip into the low to mid 50s! Some of these values may threaten record lows, so stay tuned. .LONG TERM (Tuesday through Sunday)... Issued at 250 PM EDT Sun Jul 27 2014 A highly amplified upper level pattern is expected to persist across North America this week with a deep trough in the east with a corresponding upper level ridge out in the west. With the Ohio Valley being under the influence of the upper trough, we will see much below normal temperatures for the upcoming work week. The latest deterministic and ensemble guidance is similar to the previous 27/00Z guidance which leads to increased forecaster confidence...especially in the Tuesday through Thursday range. Surface high pressure will drift across the region at the beginning of the forecast period. This will lead to dry conditions with mainly sunny days and mainly clear nights. Could get very close to record lows in some spots Tuesday morning. In addition, we could also see some record cold highs on Tuesday afternoon as readings will only warm into the lower-middle 70s. We still expect a warm up from Wednesday into Thursday as temperatures look to warm into the upper 70s to the lower 80s in the north with middle 80s in the south. Overnight lows will generally be in the 60s. By Friday and into the weekend, the multi-model consensus continues to agree that the upper level trough over the east will deepen slightly as several vorticity lobes drop and rotate around the base of the trough. As this these lobes rotate through, they may induce a cut off low to develop across the Ohio Valley. The 12Z deterministic Euro solution is not as deep as in previous runs. However, the main story here will be that somewhat unsettled conditions are expected to be in place from Friday through Sunday. Overall, it does not look to be a washout, but scattered diurnally driven convection looks likely. Highs through this time fame look to be in the upper 70s to the lower 80s with overnight lows in the 60s. && .AVIATION (18Z TAF Update)... Issued at 105 PM EDT Sun Jul 27 2014 Rather difficult TAF forecast unfolding this afternoon and evening, as guidance is struggling to resolve convection across the region. It appears the main focus for convection is just now shifting south of KSDF, so will initiate with a dry forecast there. Expect showers/storms to affect KLEX/KBWG this afternoon as the atmosphere remains quite unstable. Some of these storms may be severe, with locally damaging winds and large hail. Will leave just VCTS wording given the expected scattered nature of the storms and amend as necessary. Otherwise, a cold front will sweep through all sites tonight, allowing for much drier air to work into the region. All sites will go VFR, with NNW winds around 10 knots. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........MJ Aviation..........KJD
Hazardous weather outlook, Jul 27, 2:23 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EDT SUN JUL 27 2014 INZ076>079-083-084-089>092-KYZ023>033-281930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE 323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY SOUTH OF THE OHIO RIVER. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ034>043-045>049-053>057-061>067-070>078-081-082-281930- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/ ...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/MJ
In the hours before
Local storm report, Jul 27, 1:11 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG LEXINGTON 38.04N 84.46W
07/27/2014 FAYETTE KY PUBLIC
DOWNED TREES AND 1.75 INCH HAIL NEAR THE JUNCTION OF
INTERSTATE 75 AND INTERSTATE 64
&&
EVENT NUMBER LMK1400724
RLLocal storm report, Jul 27, 1:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL JAMESTOWN 36.99N 85.07W
07/27/2014 E0.88 INCH RUSSELL KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1400725
RLSpecial weather statement, Jul 27, 2:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT SUN JUL 27 2014
KYZ066-077-078-271945-
ADAIR KY-CASEY KY-RUSSELL KY-
317 PM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DECATUR AND DUNNVILLE...
TEDDY AND HONEY ACRE...
WINDSOR AND EVONA...
MINTONVILLE AND WARE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3713 8518 3722 8521 3725 8472 3724 8471
3716 8482 3712 8490 3707 8491
TIME...MOT...LOC 1917Z 274DEG 34KT 3717 8511
SCHOETTMERLocal storm report, Jul 27, 2:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL DANVILLE 37.64N 84.77W
07/27/2014 E1.25 INCH BOYLE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1400726
MRCSpecial weather statement, Jul 27, 3:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM CDT SUN JUL 27 2014
KYZ077-078-272040-
ADAIR KY-RUSSELL KY-
308 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF COLUMBIA...AND MOVING EAST AT 50
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JAMESTOWN...
COLUMBIA...
MONTPELIER AND CROCUS...
ESTO AND RUSSELL COUNTY AIRPORT...
KARLUS AND HORNTOWN...
ONO AND INDIAN HILLS...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3699 8543 3712 8537 3708 8490 3705 8490
3700 8483 3695 8490 3696 8494 3692 8495
3690 8499
TIME...MOT...LOC 2008Z 279DEG 41KT 3703 8528
EERSpecial weather statement, Jul 27, 3:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM CDT SUN JUL 27 2014
KYZ076-077-081-272045-
ADAIR KY-CUMBERLAND KY-METCALFE KY-
317 PM CDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDMONTON...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EDMONTON...
COFER...
BREEDING...
AMANDAVILLE AND CUNDIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3692 8565 3699 8569 3698 8523 3692 8523
3690 8528 3688 8525 3685 8524 3685 8522
3677 8524
TIME...MOT...LOC 2017Z 275DEG 36KT 3693 8560
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:05 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 30 min |
| Jul 26, 8:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 30 min |
| Jul 26, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 39 min |
| Jul 26, 8:56 PM CDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more | 89 min |
| Jul 26, 9:08 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 47 min |
| Jul 26, 9:17 PM CDT | Areal Flood Advisory | LMK | Jefferson | 88 min |
| Jul 26, 9:30 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more | 40 min |
| Jul 26, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 28 min |
| Jul 26, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 31 min |
| Jul 26, 9:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 29 min |
| Jul 26, 10:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more | 30 min |
| Jul 26, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Lincoln, Marion and 1 more | 29 min |
| Jul 26, 10:26 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more | 39 min |
| Jul 26, 10:27 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 28 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more | 30 min |
| Jul 26, 10:44 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 46 min |
| Jul 26, 11:01 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln, Russell | 29 min |
| Jul 26, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 2:04 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 41 min |
| Jul 27, 2:12 AM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 43 min |
| Jul 27, 2:52 AM CDT | Special Weather Statement | LMK | Bullitt, Larue, Meade, Nelson | 43 min |
| Jul 27, 3:00 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 40 min |
| Jul 27, 3:25 AM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Jul 27, 3:52 AM CDT | Special Weather Statement | LMK | Hardin, Meade | 28 min |
| Jul 27, 3:57 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 38 min |
| Jul 27, 3:58 AM CDT | Flash Flood Warning | LMK | Meade | 2 hr |
| Jul 27, 4:04 AM CDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
| Jul 27, 4:12 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 28 min |
| Jul 27, 4:32 AM CDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Jul 27, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Jul 27, 4:42 AM CDT | Areal Flood Advisory | LMK | Hardin, Larue, Nelson | 2 hr |
| Jul 27, 5:07 AM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 28 min |
| Jul 27, 5:20 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Hardin | 3 hr |
| Jul 27, 6:25 AM CDT | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Jul 27, 6:48 AM CDT | Areal Flood Advisory | LMK | Bullitt, Jefferson, Spencer | 117 min |
| Jul 27, 6:51 AM CDT | Areal Flood Advisory | LMK | Trimble | 114 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | LMK | Henry, Trimble | 32 min |
| Jul 27, 7:29 AM CDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 27, 8:22 AM CDT | Special Weather Statement | LMK | Garrard, Mercer | 28 min |
| Jul 27, 8:32 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 28 min |
| Jul 27, 10:07 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Scott | 43 min |
| Jul 27, 10:09 AM CDT | Special Weather Statement | LMK | Anderson, Spencer | 46 min |
| Jul 27, 10:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Shelby, Spencer, Woodford | 31 min |
| Jul 27, 10:23 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott, Woodford | 32 min |
| Jul 27, 10:34 AM CDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Jul 27, 10:35 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 30 min |
| Jul 27, 10:51 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 27, 11:01 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 34 min |
| Jul 27, 11:02 AM CDT | Special Weather Statement | LMK | Shelby | 28 min |
| Jul 27, 11:21 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 7 min |
| Jul 27, 11:23 AM CDT | Special Weather Statement | LMK | Harrison | 32 min |
| Jul 27, 11:28 AM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 32 min |
| Jul 27, 11:34 AM CDT | Special Weather Statement | LMK | Hart | 31 min |
| Jul 27, 11:51 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 29 min |
| Jul 27, 12:02 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 33 min |
| Jul 27, 12:18 PM CDT | Special Weather Statement | LMK | Lincoln | 12 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Russell | 31 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | LMK | Russell | 30 min |
| Jul 27, 1:07 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 23 min |
| Jul 27, 1:10 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 30 min |
| Jul 27, 1:25 PM CDT | Tornado Warning | LMK | Russell | 19 min |
| Jul 27, 2:17 PM CDT | Special Weather Statement | LMK | Casey | 28 min |
| Jul 27, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 21 min |
| Jul 27, 3:08 PM CDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 27, 3:36 PM CDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Jul 27, 3:41 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Cumberland, Metcalfe, Monroe | 29 min |
| Jul 27, 3:43 PM CDT | Special Weather Statement | LMK | Russell | 32 min |
| Jul 27, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 19 min |
| Jul 27, 3:53 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 32 min |
| Jul 27, 4:11 PM CDT | Special Weather Statement | LMK | Monroe | 29 min |
| Jul 27, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.